MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10 X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10 X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-10-36E
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 01/10/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding wear involving a trident liner was reported.The event was confirmed through clinician review of the provided medical records.Method & results: device evaluation and results: not performed as no product was returned for evaluation.Medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: operative report states ¿indications for procedure: right hip pain despite appropriate non operative treatment.Physical examination and radiographs consistent with loosening of his right femoral component and polyethylene wear¿.There is no evidence of altr, trunnionosis, elevated cobalt or chromium ions, or mars mri findings to suggest adverse reaction of this patient to the components.With a ceramic head, this is unlikely to be involved in altr.In this morbidly obese patient with multiple system serious medical problems, symptomatic lumbar and knee arthritis, diabetic neuropathy, and multiple chronic medication requirements, failure and/or delay of biologic fixation was not surprising.Initial post-operative x-rays suggest an undersized femoral component was implanted and the use of a prophylactic dall-miles cablesuggests reluctance to implant a large femoral component, as well as possible difficulty of exposure in this morbidly obese patient, may have contributed to the subsidence noted in the five-month post-operative x-ray and contributed to the apparent failure of biologic fixation of the femoral component.The apparent failure of biologic fixation may also have been contributed to by, for example, hypothyroidism and renal disease, and medications which can all adversely affect bony ingrowth.In retrospect, a cemented femoral component would have been preferable in this case.There is no evidence that this clinical situation resulted from factors related to component manufacturing or materials.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: a review of the provided medical records and x-rays by a clinical consultant indicated: operative report states ¿indications for procedure: right hip pain despite appropriate non operative treatment.Physical examination and radiographs consistent with loosening of his right femoral component and polyethylene wear¿.There is no evidence of altr, trunnionosis, elevated cobalt or chromium ions, or mars mri findings to suggest adverse reaction of this patient to the components.With a ceramic head, this is unlikely to be involved in altr.In this morbidly obese patient with multiple system serious medical problems, symptomatic lumbar and knee arthritis, diabetic neuropathy, and multiple chronic medication requirements, failure and/or delay of biologic fixation was not surprising.Initial post-operative x-rays suggest an undersized femoral component was implanted and the use of a prophylactic dall-miles cablesuggests reluctance to implant a large femoral component, as well as possible difficulty of exposure in this morbidly obese patient, may have contributed to the subsidence noted in the five-month post-operative x-ray and contributed to the apparent failure of biologic fixation of the femoral component.The apparent failure of biologic fixation may also have been contributed to by, for example, hypothyroidism and renal disease, and medications which can all adversely affect bony ingrowth.In retrospect, a cemented femoral component would have been preferable in this case.There is no evidence that this clinical situation resulted from factors related to component manufacturing or materials.Device not returned.
 
Event or Problem Description
Its alleged by the attorney through the filing of a lawsuit that the plaintiff underwent a right tha on (b)(6) 2011.It is further alleged that plaintiff began experiencing discomfort and pain in the area of the implanted device.Bone scans ordered on (b)(6) 2017 demonstrated evidence of loosening in the his right hip.The plaintiff has not been revised.Revision (b)(6) 2018.Med review performed in 2020 confirms wear of the trident liner.

Brand Name
TRIDENT 10 X3 INSERT 36MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10987266
Report Number0002249697-2020-02631
Device Sequence Number703077
Product Code LPH
UDI-Device Identifier07613327039917
UDI-Public07613327039917
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2015
Device Model Number623-10-36E
Device Catalogue Number623-10-36E
Device Lot NumberMJPYXW
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2020
Initial Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR